Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


so much info but no real answers
May 28, 2003

Drs. I appreciate all your hard work at answering these many questions about lipdystrophy. I've read everything and still wonder "what do I do?". I'm a relatively healthy 40 y/o white male living with AIDS and have been on Crixivan, Norvir, Epivir, and Zerit for quite some time. This combination works great BUT my body hair (especially on my legs) has fallen out, I have a pretty significant buffalo hump, and the veins in my legs protude quite a bit. Now I know it's pretty much vanity and not a clinical thing but my buffalo hump seems to push my head forward and my neck does hurt most of the time. Being on disability and without a RICH HUSBAND expensive treatments and Park Avenue plastic surgeons are probably not in my future. So, I live with this right, and remain grateful that there are medications keeping me alive that many of my lost friends didn't have?

Thanks again...

Jimbo

Response from Dr. Moyle

Dear Jimbo, there are a couple of seperate issues here....dry skin and hair loss are likely to be an effect of the Crixivan and not really part of the fat loss problem. Swiching your Crixivan to alternative PI, for example saquinavir or Kaletra (and in the near future atazanavir may be an option) may help these problems really quickly. The fat loss is more of a challenge. Talk to your doctor about the possibility of swiching your d4T to another drug, the most well studied option being abacavir (ziagen). Additionally, some antidiabetic drugs, such as rosiglitazone (Avandia) are being investigated to both helf restore fat but also reduce fat accumulations like buffalo humps. Keep watching out for studies on these approaches. When you talk to your doctor about these problems you may find that you may not only be able to keep on being well but also improve your quality of life

Good luck

Graeme


Previous
nandrolone and testo
Next
new oxandrin script and questions.

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement